MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number 08N53-002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
The customer reported a leak on the right side of their alinity m instrument.The customer noticed a leak coming from under the right side of the instrument, a small amount of crystallization buildup under the lysis cradle, and some extra liquid waste in the solid waste bin.The customer checked the systems solutions drawer before calling and did not notice any damage to the liquid waste bottles or any tubing in the drawer.The customer stated that the liquid pool was about 12 inches in diameter and left the footprint of the instrument.The customer cleaned the spill with paper towels.The field service engineer (fse) performed troubleshooting and replaced the elution vapor barrier reservoir sensor and the lysis cradle.The fse inspected and cleaned the liquid waste extraction nozzles to remove any buildup and blockages.There was no injury to the customer from the leak.The customer cleaned the leak with personal protective equipment (ppe).
 
Additional Manufacturer Narrative
The complaint ticket has been reviewed and determined to be the same issue as described in a previously performed investigation.This investigation confirmed that the system solutions drawer enclosure design, which includes six thru holes at the bottom, allows liquid originating in the system solutions drawer to escape.Additionally, it confirmed the gems reservoir sensor may fail to detect a full reservoir bottle of liquid, resulting in a leak.Therefore, this complaint investigation will be dispositioned as confirmed and linked to the associated risk assessment.A complaint search of reportable events and leaks on the alinity m system was completed and a review of the frequency of exposure to hazards has determined that there is no change in the frequency of hazard or the frequency of harm related to exposure of a physical hazard (slip/fall), chemical hazard or biohazard (within the predefined risk management file level).

Brand Name
ALINITY M SYSTEM
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key19976029
Report Number3005248192-2024-00131
Device Sequence Number7057453
Product Code OOI
UDI-Device Identifier00884999031753
UDI-Public(01)00884999031753(11)211109(240)08N53-002
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08N53-002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown